Jump to content
Important Survey - Please Participate ×

Question about Zolpidem as a hypnotic..


[gr...]

Recommended Posts

So I have used Zolpidem on and off for about 4 or 5 years..

When I've stopped it, I've never really had any withdrawals or anything uncomfortable.

 

I am doing a high interval taper off Klonopin, which I started 5 weeks ago (Started the Klonopin, that is).

I took 2mg for 2 weeks, learned what a hardcore drug this is, then , 1mg for 1 week, .5mg for about 2 weeks, but with a few days with out anything, and then now I am on 0.25mg for the last 3 days. No hectic feelings with this taper, but tried to get off after a week of 0.5, but the next 3.5 days were pure hell, and I re-instated 0.5 for a few days, before I got onto 0.25.

I will cut down next week to 0.125, and then probably jump off.. seeing that I wasn't on them for that long.

 

My question is regarding Zolpidem - Yes I am aware that it is not advised to use as a sleep aid when you're trying to get off Benzos.. Prevents GABA receptor healing etc..

However, these are my thoughts - it is mainly a hypnotic and not anxiolytic, which means it is binding to certain GABA receptors.. and the Klonopin which is mainly anxiolytic (in my experience) is binding primarily to different GABA receptors..

 

If when jumping off, I get all hectic again - unable to sleep, feeling rotten, anhedonic, unable to eat, anxiety riddled etc, would it be the end of the world to use Zolipdem to get some sleep, to at least get me through the first two weeks while the Klonopin leaves my system entirely?

 

My theory is that since I've never had withdrawals from Zolpidem, I would imagine that they would not maintain the w/d state of the Klonopin for as long as I am using them on a nightly basis.. Once the Klonopin is out of my system, even if I still have a bit of insomnia if I stop the Zolpidem, I won't have all the anxiety horrors, because Zolpidem is not an anxiolytic, and so those specific receptors will have a chance to recover, due to lack on Klonopin.. (even if hypnotic receptors don't recover as much)

 

Hope I am making sense!

 

Any thoughts on this approach and logic?

Link to comment
Share on other sites

Seems like it would make sense, but unfortunately it doesn't work out that way in real life. Z-drugs and benzodiazepines do not mix well together, and usage is definitely going to impede your healing.

 

Because you have only been on Klonopin for 5 weeks, it is best to get off fairly quickly. If you can make smaller cuts more often the ride will be smoother. If you can get off soon, you shouldn't have much in the way of withdrawal, perhaps just a few days of symptoms. During that taper, and for a few weeks afterwards, you will want to avoid z-drugs at any cost. You could try OTC sleep aids if the situation becomes intolerable, and if it continues, temporary use of other sleep drugs such as mirtazapine.

 

Zolpidem seems like a great drug for many, but there is a long-term cost that you pay in disturbed quality of sleep. It takes a long time (months) for sleep to go back to a normal state after usage, and during that time, your sleep will be much more fragile. Your best plan of action is to avoid sleep drugs and benzos, and let your body learn to sleep again on it's own. It's not pleasant to deal with lack of sleep, but it's the price we have to pay to get back to good sleep.

Link to comment
Share on other sites

×
×
  • Create New...